Skip to content
Licensed Unlicensed Requires Authentication Published by De Gruyter August 11, 2016

EPW cubes

Atanas Iliev, Grzegorz Kapustka, Michał Kapustka and Kristian Ranestad

Abstract

We construct a new 20-dimensional family of projective six-dimensional irreducible holomorphic symplectic manifolds. The elements of this family are deformation equivalent with the Hilbert scheme of three points on a K3 surface and are constructed as natural double covers of special codimension-three subvarieties of the Grassmannian G(3,6). These codimension-three subvarieties are defined as Lagrangian degeneracy loci and their construction is parallel to that of EPW sextics, we call them the EPW cubes. As a consequence we prove that the moduli space of polarized IHS sixfolds of K3-type, Beauville–Bogomolov degree 4 and divisibility 2 is unirational.

Funding source: Seoul National University

Award Identifier / Grant number: 0450-20130016

Funding source: Narodowe Centrum Nauki

Award Identifier / Grant number: 2013/08/A/ST1/00312

Award Identifier / Grant number: 2013/10/E/ST1/00688

Funding source: Norges Forskningsråd

Award Identifier / Grant number: 239015

Funding statement: A. Iliev was supported by SNU grant 0450-20130016, G. Kapustka by NCN grant 2013/08/A/ST1/00312, M. Kapustka by NCN grant 2013/10/E/ST1/00688, and K. Ranestad by RCN grant 239015.

Acknowledgements

The authors wish to thank Olivier Debarre, Alexander Kuznetsov and Kieran O’Grady for useful comments, O’Grady in particular for pointing out a proof of Proposition 5.3.

References

[1] A. Alzati and F. Russo, Some extremal contractions between smooth varieties arising from projective geometry, Proc. Lond. Math. Soc. (3) 89 (2004), no. 1, 25–53. 10.1112/S002461150401473XSearch in Google Scholar

[2] A. Apostolov, Moduli spaces of polarized irreducible symplectic manifolds are not necessarily connected, preprint (2011), https://arxiv.org/abs/1109.0175. Search in Google Scholar

[3] A. Beauville, Variétés Kähleriennes dont la première classe de Chern est nulle, J. Differential Geom. 18 (1983), no. 4, 755–782. 10.4310/jdg/1214438181Search in Google Scholar

[4] A. Beauville and R. Donagi, La variété des droites d’une hypersurface cubique de dimension 4, C. R. Acad. Sci. Paris Sér. I Math. 301 (1985), no. 14, 703–706. Search in Google Scholar

[5] C. Camere, Symplectic involutions of holomorphic symplectic four-folds, Bull. Lond. Math. Soc. 44 (2012), no. 4, 687–702. 10.1112/blms/bdr133Search in Google Scholar

[6] O. Debarre and C. Voisin, Hyper-Kähler fourfolds and Grassmann geometry, J. reine angew. Math. 649 (2010), 63–87. Search in Google Scholar

[7] R. Y. Donagi, On the geometry of Grassmannians, Duke Math. J. 44 (1977), no. 4, 795–837. 10.1215/S0012-7094-77-04436-2Search in Google Scholar

[8] V. A. Gritsenko, K. Hulek and G. K. Sankaran, The Kodaira dimension of the moduli of K3 surfaces, Invent. Math. 169 (2007), no. 3, 519–567. Search in Google Scholar

[9] V. Gritsenko, K. Hulek and G. K. Sankaran, Moduli spaces of irreducible symplectic manifolds, Compos. Math. 146 (2010), no. 2, 404–434. 10.1112/S0010437X0900445XSearch in Google Scholar

[10] R. Hartshorne, Ample subvarieties of algebraic varieties, Lecture Notes in Math. 156, Springer, Berlin 1970. Search in Google Scholar

[11] R. Hartshorne, Algebraic geometry, Grad. Texts in Math. 52, Springer, New York 1977. Search in Google Scholar

[12] D. Huybrechts, Compact hyper-Kähler manifolds: Basic results, Invent. Math. 135 (1999), no. 1, 63–113. 10.1007/s002220050280Search in Google Scholar

[13] A. Iliev and K. Ranestad, K3 surfaces of genus 8 and varieties of sums of powers of cubic fourfolds, Trans. Amer. Math. Soc. 353 (2001), no. 4, 1455–1468. Search in Google Scholar

[14] V. A. Iskovskih, Fano threefolds. I, Izv. Akad. Nauk SSSR Ser. Mat. 41 (1977), no. 3, 516–562, 717. Search in Google Scholar

[15] T. Ito, Birational smooth minimal models have equal Hodge numbers in all dimensions, Calabi–Yau varieties and mirror symmetry (Toronto 2001), Fields Inst. Commun. 38, American Mathematical Society, Providence (2003), 183–194. Search in Google Scholar

[16] G. Kapustka, On IHS fourfolds with b2=23, Michigan Math. J. 65 (2014), no. 1, 3–33. Search in Google Scholar

[17] C. Lehn, M. Lehn, C. Sorger and D. van Straten, Twisted cubics on cubic fourfolds, J. reine angew. Math. (2015), 10.1515/crelle-2014-0144. 10.1515/crelle-2014-0144Search in Google Scholar

[18] S. Mori, Threefolds whose canonical bundles are not numerically effective, Ann. of Math. (2) 116 (1982), 133–176. 10.2307/2007050Search in Google Scholar

[19] S. Mukai, Polarized K3 surfaces of genus 18 and 20, Complex projective geometry (Trieste–Bergen 1989), London Math. Soc. Lecture Note Ser. 179, Cambridge University Press, Cambridge (1992), 264–276. Search in Google Scholar

[20] S. Mukai, Curves and Grassmannians, Algebraic geometry and related topics (Inchon 1992), Conf. Proc. Lect. Notes Algebr. Geom. 1, International Press, Cambridge (1993), 19–40. Search in Google Scholar

[21] S. Mukai, Polarized K3 surfaces of genus thirteen, Moduli spaces and arithmetic geometry, Adv. Stud. Pure Math. 45, Mathematical Society of Japan, Tokyo (2006), 315–326. Search in Google Scholar

[22] S. Mukai, Curves and symmetric spaces, II, Ann. of Math. (2) 172 (2010), no. 3, 1539–1558. 10.4007/annals.2010.172.1539Search in Google Scholar

[23] S. Mukai, K3 surfaces of genus sixteen, RIMS 1743, Research Institute of Mathematical Scienes Kyoto University, Kyoto 2012. Search in Google Scholar

[24] K. G. O’Grady, Irreducible symplectic 4-folds and Eisenbud–Popescu–Walter sextics, Duke Math. J. 134 (2006), no. 1, 99–137. 10.1215/S0012-7094-06-13413-0Search in Google Scholar

[25] K. G. O’Grady, EPW-sextics: Taxonomy, Manuscripta Math. 138 (2012), no. 1, 221–272. 10.1007/s00229-011-0472-7Search in Google Scholar

[26] K. G. O’Grady, Double covers of EPW-sextics, Michigan Math. J. 62 (2013), 143–184. 10.1307/mmj/1363958245Search in Google Scholar

[27] P. Pragacz, Algebro-geometric applications of Schur S- and Q-polynomials, Topics in invariant theory (Paris 1989/1990), Lecture Notes in Math. 1478, Springer, Berlin (1991), 130–191. Search in Google Scholar

[28] P. Pragacz and J. Ratajski, Formulas for Lagrangian and orthogonal degeneracy loci; Q-polynomial approach, Compos. Math. 107 (1997), no. 1, 11–87. 10.1023/A:1000182205320Search in Google Scholar

Received: 2015-11-23
Revised: 2016-06-24
Published Online: 2016-08-11
Published in Print: 2019-03-01

© 2019 Walter de Gruyter GmbH, Berlin/Boston